MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. DISTAL COVER
Model Number MAJ-311
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports during an unspecified procedure using an evis exera duodenovideoscope with a disposable distal cap, the patient experienced a mucosal laceration.No further details regarding the patient or event could be provided.Case with patient identifier (b)(6) reports the scope used in the case.Case with patient identifier (b)(6) reports the distal cap used in the case (this case).
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in d8.H6, and h10.The device history record (dhr) for the complaint device could not be reviewed since the lot number was not provided.Olympus does not ship any device that does not meet all design and safety specifications.The instructions for use (ifu) shipped with the device lists the following as examples of incorrect scope handling that could damage tissue/ mucosa with a scope without nonconformity.·important information ¿ please read before use: warnings and cautions: never perform angulation control forcibly or abruptly.Never forcefully pull, twist or rotate the angulated bending section.Patient injury, bleeding and/or perforation can result.·important information ¿ please read before use: warnings and cautions: never insert or withdraw the endoscope¿s insertion tube while the bending section is locked in position.Patient injury can result.·important information ¿ please read before use: warnings and cautions: never insert or withdraw the endoscope¿s insertion tube with excessive force.Otherwise, patient injury could result.·4.1 insertion: insertion of the endoscope: if the elevator control lever is moved all the way in the ¿u¿ direction and the forceps elevator is raised while inserting or withdrawing the endoscope into or from the patient, this may cause patient injury.·air/water feeding and suction: excessive suction pressure could cause aspiration of and/or injury to the mucous membrane.Conclusion: the definitive cause of the reported events could not be established.We were not able to specify the root cause of the suggested event.Considerations: according to investigation findings: mucosal tissue did not remain at distal end or in the distal cover.And there was no report on defect of the scope or the distal cover.No further information was provided by the customer; therefore, we cannot confirm the following: i) presence of defect on the subject scope or the distal cover.Ii) whether the suggested event was due to the scope or not.

Brand Name
DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12616254
Report Number8010047-2021-13059
Device Sequence Number16500902
Product Code FET
UDI-Device Identifier04953170071393
UDI-Public04953170071393
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q160VR; TJF-Q160VR
Outcome Attributed to Adverse Event Other;
Patient SexUnknown